Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from mild fever, frequent sticky stools. Took metrogyl. Advise medication

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
I had been to an island resort where quality of water was not very good. I have been suffering from sticky stools with a frequency of 3-4 times in a day since past 3 days. I have already tried Metrogyl 400 mg(5 tablets by now) but so far there is no effect. I also have mild temperature (99 degrees, my normal is 97). Appetite is OK.
Posted Wed, 24 Apr 2013 in Digestion and Bowels
Answered by Dr. Polash Sannigrahi 51 minutes later

Thanks for your query.

The symptoms as well as the history mentioned in your post suggest that you might be having Gastroenteritis.

The persistence of symptoms even after intake of Metrogyl (pharmacologically Metronidazole) can be due to:
1. The causative organism is a virus, in which case the antibiotic is not effective.
2. The causative organism is resistant to Metronidazole.

Under such circumstances, examination of the stool sample as well as culture & sensitivity will be helpful to identify the causative agent & formulate an appropriate treatment plan.
So, kindly consult your General Physician regarding the same.

Till then, maintain adequate hydration in the form of fluid intake and Oral Rehydration Solution.
Take soft, plain and non-spicy diet.

Wish you a good health & speedy recovery.

Please let me know if I need to clarify further.

Thanks & Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor